Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 89, NWS Charleston, SC

June 4, 20124 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 4, 2012, 6:36 AM EDT for 4 counties in South Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2012, 6:36 AM EDT (10:36 UTC)
Expired
Jun 4, 2012, 7:30 AM EDT
In force
54 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 107 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 10.6 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2012-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2012-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2190 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

714 
WUUS52 KCHS 041036
SVRCHS
SCC015-019-029-035-041130-
/O.NEW.KCHS.SV.W.0089.120604T1036Z-120604T1130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
636 AM EDT MON JUN 4 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EAST CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 730 AM EDT

* AT 636 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM CROSS TO GREEN
  POND...MOVING SOUTHEAST AT 65 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  ASHEPOO...GIVHANS...MONCKS CORNER...PINOPOLIS...OLD SANTEE CANAL
  STATE PARK...SANGAREE...YONGES ISLAND...RAVENEL...HUGER...WADMALAW
  ISLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3313 7942 3301 7954 3300 7957 3296 7960
      3277 7979 3275 7987 3269 7988 3266 7991
      3263 7997 3260 7999 3259 8011 3254 8017
      3255 8020 3253 8024 3277 8069 3335 8013
TIME...MOT...LOC 1036Z 316DEG 56KT 3322 8013 3271 8055

$$
2 follow-up statements
333 
WWUS52 KCHS 041059
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
659 AM EDT MON JUN 4 2012

SCC029-041109-
/O.CAN.KCHS.SV.W.0089.000000T0000Z-120604T1130Z/
COLLETON SC-
659 AM EDT MON JUN 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN COLLETON
COUNTY HAS BEEN CANCELLED...

LAT...LON 3302 7953 3300 7957 3277 7979 3275 7987
      3269 7988 3260 7999 3259 8011 3254 8017
      3255 8020 3253 8024 3262 8041 3265 8039
      3266 8042 3270 8042 3333 8005 3313 7942
TIME...MOT...LOC 1059Z 286DEG 55KT 3315 7978 3256 8018

$$

SCC015-019-035-041130-
/O.CON.KCHS.SV.W.0089.000000T0000Z-120604T1130Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
659 AM EDT MON JUN 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM EDT
FOR SOUTHERN BERKELEY...CHARLESTON AND SOUTHEASTERN DORCHESTER
COUNTIES...

AT 659 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
CORDESVILLE TO EDISTO ISLAND...MOVING EAST AT 55 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3302 7953 3300 7957 3277 7979 3275 7987
      3269 7988 3260 7999 3259 8011 3254 8017
      3255 8020 3253 8024 3262 8041 3265 8039
      3266 8042 3270 8042 3333 8005 3313 7942
TIME...MOT...LOC 1059Z 286DEG 50KT 3315 7978 3256 8018

$$
286 
WWUS52 KCHS 041124
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
724 AM EDT MON JUN 4 2012

SCC015-019-035-041132-
/O.EXP.KCHS.SV.W.0089.000000T0000Z-120604T1130Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
724 AM EDT MON JUN 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY...CHARLESTON AND
SOUTHEASTERN DORCHESTER COUNTIES WILL EXPIRE AT 730 AM EDT...

AT 722 AM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED 
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING WILL 
BE ALLOWED TO EXPIRE AT 730 AM.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING WILL EXPIRE SOON... 
THUNDERSTORMS WILL STILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL 
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF 
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3302 7953 3300 7957 3277 7979 3275 7987
      3269 7988 3260 7999 3259 8011 3254 8017
      3255 8020 3253 8024 3262 8041 3265 8039
      3266 8042 3270 8042 3333 8005 3313 7942
TIME...MOT...LOC 1122Z 286DEG 50KT 3306 7941 3247 7982

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:50 AM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 4, 4:50 AM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
450 AM EDT MON JUN 4 2012

...SIGNIFICANT SEVERE WEATHER EVENT POSSIBLE ESPECIALLY
THIS AFTERNOON...

.SYNOPSIS...
A COLD FRONT WILL GRADUALLY ADVANCE INTO THE REGION TODAY THROUGH
THE EARLY PART OF THE WEEK...LIKELY LINGERING IN THE VICINITY OF
THE AREA THROUGH LATE WEEK. HIGH PRESSURE IS EXPECTED TO RETURN BY
THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COMPLEX CONVECTIVE SCENARIO WILL PLAY OUT TODAY. IN SHORT...CANNOT
RULE OUT ISOLATED DAMAGING WIND GUSTS OR LARGE HAIL MAINLY ACROSS
SC COUNTIES THIS MORNING...BUT A BETTER CHANCE FOR SEVERE WEATHER
ESPECIALLY DAMAGING WIND WILL SHIFT S/W OF THE CHARLESTON
AREA...INCLUDING ALL OF SE GA...AS A SEVERE MCS WILL LIKELY PUSH
THROUGH THAT AREA STARTING LATE MORNING/EARLY AFTERNOON THROUGH
MID TO LATE AFTERNOON.

EARLY MONDAY MORNING...WARM ADVECTION/ISENTROPIC ASCENT AND
ELEVATED DESTABILIZATION WITHIN 850-700 MB THETA-E RIDGE SUPPORTED
CLUSTERS OF THUNDERSTORMS WHICH WERE MOVING QUICKLY TOWARD THE
SOUTHEAST ACROSS SOUTHEAST SOUTH CAROLINA AND ADJACENT COASTAL
WATERS. UPSTREAM...THE LEAD CONVECTIVE ELEMENTS OF AN MCS WERE
PUSHING E/SE ACROSS N GA...AND THIS ORGANIZED CONVECTION WILL
PUSH THROUGH SC COUNTIES IN SOME FORM EARLY THIS MORNING. IN
GENERAL...CLOUD TOPS WERE WARMING UPSTREAM...BUT THE LEADING MID
LEVEL COLD POOL SHOULD PERSIST LONG ENOUGH TO DRIVE AT LEAST
NUMEROUS THUNDERSTORMS THROUGH SC AND PERHAPS INLAND COUNTIES OF
SE GA THIS MORNING. UNLESS SIGNIFICANT WEAKENING OCCURS UPSTREAM
THIS EARLY MORNING CONVECTION WILL LIKELY PRODUCE GUSTY
WINDS...HEAVY RAIN AND FREQUENT LIGHTNING...AND ISOLATED DAMAGING
WIND GUSTS/LARGE HAIL CANNOT BE COMPLETELY RULED OUT.

FARTHER SOUTH...WITH THUNDERSTORMS FOCUSED ACROSS N/INLAND
COUNTIES WITHIN THE 850-700 MB THETA E RIDGE AND ALONG MCS
OUTFLOW...THE CHANCE FOR ANY PRECIPITATION WILL REMAIN LOW ACROSS
SE GA ALONG/S OF I-16 UNTIL LATE MORNING/MIDDAY.

AFTER THE EARLY MORNING PERIOD MAINTAINED SLIGHT CHANCE TO CHANCE
POPS UNTIL LATE MORNING AS ADDITIONAL THUNDERSTORMS WILL LIKELY
DEVELOP ALONG MESOSCALE BOUNDARIES OVER AND UPSTREAM OF THE
REGION. THE DETAILS REGARDING MID TO LATE MORNING PRECIPITATION
REMAIN UNCLEAR AND WILL DEPEND OF THE IMPACT OF THE EARLY MORNING
CONVECTION...AND FORECAST ADJUSTMENTS WILL BE REQUIRED.

OF GREATEST INTEREST...GUIDANCE DEPICTS A WELL-DEFINED VORTICITY
MAXIMUM CREATED BY THE UPSTREAM MCS SWINGING SE THROUGH THE FORECAST
AREA THIS AFTERNOON. THIS FEATURE WILL LIKELY SUPPORT AN MCS WHICH
SHOULD ADVANCE THROUGH S/W COUNTIES OF THE FORECAST AREA...PROBABLY
S/W OF THE CHARLESTON TRI-COUNTY REGION...ANY TIME FROM LATE THIS
MORNING/EARLY THIS AFTERNOON THROUGH MID TO LATE AFTERNOON. A
STRONGLY SHEARED ENVIRONMENT FEATURING MID LEVEL WINDS EXCEEDING 50
KNOTS AND HEATING/DESTABILIZATION/MESOSCALE BOUNDARIES LEFT BY
MORNING CONVECTION WILL SUPPORT EITHER MULTIPLE CLUSTERS OF
THUNDERSTORMS...A DOMINANT SEVERE CONVECTIVE COMPLEX OR SOME
COMBINATION OF THESE SCENARIOS. IF FAVORABLE THERMODYNAMIC/KINEMATIC
PARAMETERS OCCUR IN PHASE A SIGNIFICANT WIND DAMAGE EVENT COULD
OCCUR ACROSS S/W COUNTIES THIS AFTERNOON.

ALSO OF NOTE...SOME GUIDANCE SUGGESTS THAT THE INITIALLY
PROGRESSIVE MCS COULD BEGIN TO BACK BUILD IN AN E-W BAND ACROSS SE
GA FOR A TIME LATER THIS AFTERNOON INTO THIS EVENING. IF THIS
OCCURS... REDEVELOPMENT/TRAINING OF CONVECTION COULD SUPPORT
LOCALLY EXCESSIVE RAINFALL.

THE TIMING...PATH AND INTENSITY OF ANY SEVERE MCS REMAINS
UNCERTAIN...SO EXPECT FORECAST ADJUSTMENTS AS THE DAY PROGRESSES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
ALL FORECAST PARAMETERS REMAIN HIGHLY UNCERTAIN TONIGHT AND WILL
DEPEND GREATLY THE IMPACT OF AFTERNOON CONVECTION. CHANCE POPS ARE
CERTAINLY IN ORDER AS A SLOW-MOVING COLD FRONT SLIPS INTO THE
REGION...WITH HIGHEST POPS JUSTIFIED ACROSS THE SOUTH. HOWEVER...
PRECIPITATION COVERAGE COULD REMAIN SPARSE IN THE WAKE OF
ORGANIZED AFTERNOON CONVECTION...OR ANOTHER CONVECTIVE COMPLEX
COULD PUSH INTO THE REGION FROM THE NW OVERNIGHT.

THE UNSETTLED PATTERN WILL CONTINUE THIS PERIOD AS A NEARLY
STATIONARY FRONT LIES OVER/NEAR THE AREA AND UPPER SHORTWAVE
TROUGHS TRAVERSE THE AREA. GENERALLY HAVE THE HIGHEST RAIN CHANCES
CONFINED TO SOUTHEAST GEORGIA WHERE DEEPER MOISTURE/INSTABILITY
ARE EXPECTED. COULD SEE SOME SEVERE STORMS...MAINLY TUESDAY
AFTERNOON SOUTH OF INTERSTATE 16 WHERE THE GREATEST
SHEAR/INSTABILITY ARE EXPECTED. TEMPERATURES NEAR NORMAL
TUESDAY...THEN LIKELY COOLING OFF SLIGHTLY WED/THU.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
THE PERSISTENT UPPER TROUGH ALONG THE EAST COAST WILL LIKELY SHIFT
OFFSHORE FRIDAY...PUSHING THE SURFACE FRONT SOUTHEAST OF THE AREA
AND ALLOWING HIGH PRESSURE TO BUILD IN FROM THE NORTHWEST FOR THE
WEEKEND. THE HIGH WILL THEN SHIFT OFFSHORE BY MONDAY. BELOW NORMAL
TEMPS FRIDAY/FRIDAY NIGHT WILL CLIMB BACK TO NEAR NORMAL SAT/SUN.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
LOW LEVEL WIND SHEAR WILL PREVAIL THROUGH DAYBREAK.

THUNDERSTORMS WILL IMPACT KCHS VICINITY EARLY THIS MORNING. EXPECT
AMENDMENTS AS REQUIRED TO ADDRESS NEAR TERM CONVECTIVE TRENDS.
THUNDERSTORMS COULD CONTINUE TO DEVELOP/MOVE INTO THE KCHS AREA
THROUGH THE DAY...BUT THE GREATEST THREAT SHOULD SHIFT S/W OF THIS
TERMINAL BY THIS AFTERNOON.

AT KSAV...THUNDERSTORMS WILL ARRIVE LATER...PERHAPS NOT UNTIL
WELL AFTER 12Z...BUT GREATER IMPACTS FROM STRONG WINDS AND VERY
HEAVY RAIN APPEAR MORE LIKELY HERE AS A SEVERE MCS COULD PUSH
THROUGH THE TERMINAL AT SOME POINT KATE MORNING/EARLY AFTERNOON
TO MID OR LATE AFTERNOON. THEN...THUNDERSTORMS COULD LINGER IN
THIS AREA BEYOND 00Z.

OUTSIDE ANY THUNDERSTORMS...VFR CONDITIONS ARE FORECAST THROUGH
THE 06Z TAF PERIOD. HOWEVER...MVFR OR LOWER CONDITIONS COULD
DEVELOP ESPECIALLY AFTER 06Z WHERE RAINFALL OCCURS.

EXTENDED AVIATION OUTLOOK...INCREASING CHANCES OF SUB-VFR
CONDITIONS MONDAY/MONDAY NIGHT IN SHOWERS/TSTMS ASSOCIATED WITH A
SOUTHWARD MOVING COLD FRONT. SMALL CHANCE OF PERIODIC SUB-VFR
CONDITIONS THROUGH THU AS THE FRONT LINGERS OVER/NEAR THE AREA.

&&

.MARINE...
SW WINDS 15-20 KT WILL VEER TO THE W AT SIMILAR SPEEDS THIS
EVENING...THEN WILL VEER TOWARD THE NW AND WILL DIMINISH SOMEWHAT
OVERNIGHT. SEAS WILL REMAIN 2-4 FT...PERHAPS AS HIGH AS 5 FT BEYOND
20 NM.

THUNDERSTORMS COULD PRODUCE HAZARDOUS CONDITIONS TODAY...ESPECIALLY
THIS AFTERNOON/EARLY EVENING. FURTHER...THUNDERSTORMS COULD
GREATLY ALTER LOCAL WINDS AT ANY TIME TODAY AND TONIGHT.

TUESDAY THROUGH SATURDAY...A NEARLY STATIONARY FRONT WILL REMAIN
ACROSS THE AREA THROUGH AT LEAST THURSDAY BEFORE HIGH PRESSURE
BUILDS IN FROM THE NORTHWEST BY THE END OF THE WEEK. ALTHOUGH THERE
WILL BE SOME WIND/WAVE SURGES DO NOT ANTICIPATE ANY ADVISORIES AT
THIS TIME.

&&

.TIDES/COASTAL FLOODING...
THROUGH MID WEEK...PERIGEAN SPRING TIDES COULD PRODUCE MINOR SALT
WATER FLOODING DURING EACH EVENING HIGH TIDE. HIGH TIDE THIS
EVENING WILL OCCUR BETWEEN 730 PM AND 930 PM ACROSS COASTAL
COUNTIES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...SPR
SHORT TERM...SPR/RJB
LONG TERM...RJB
AVIATION...SPR
MARINE...SPR/RJB
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 4, 5:12 AM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
512 AM EDT MON JUN 4 2012

AMZ330-350-SCZ044-045-050915-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
DORCHESTER-INLAND BERKELEY-
512 AM EDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ050-052-050915-
CHARLESTON-TIDAL BERKELEY-
512 AM EDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD AGAIN PRODUCE
SHALLOW SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD PRODUCE SHALLOW
SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE TUESDAY AND
WEDNESDAY EVENINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042-
043-047-050915-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER-
512 AM EDT MON JUN 4 2012

...SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...AHEAD OF AN APPROACHING COLD FRONT...
THUNDERSTORMS ARE EXPECTED TODAY. SOUTH AND WEST OF THE
CHARLESTON TRI-COUNTY AREA...THUNDERSTORMS COULD BECOME SEVERE
LATE THIS MORNING THROUGH LATE THIS AFTERNOON OR EARLY THIS
EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS EXCEEDING
60 MPH...BUT ISOLATED THUNDERSTORMS COULD ALSO PRODUCE HAIL THE
SIZE OF QUARTERS OR LARGER. MOST SEVERE WEATHER WILL OCCUR BETWEEN
11 AM AND 6 PM.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA
OUTLETS FOR UPDATED INFORMATION REGARDING HAZARDOUS WEATHER TODAY...
AS CONVECTIVE WATCHES AND WARNINGS COULD EVENTUALLY BE ISSUED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS...SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE
TUESDAY AFTERNOON...MAINLY SOUTH OF INTERSTATE 16 ACROSS SOUTHEAST
GEORGIA. DAMAGING WINDS WILL BE THE MAIN HAZARD...ALTHOUGH LARGE
HAIL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

GAZ117-119-139-141-SCZ048-049-051-050915-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
512 AM EDT MON JUN 4 2012

...SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...AHEAD OF AN APPROACHING COLD FRONT...
THUNDERSTORMS ARE EXPECTED TODAY. SOUTH AND WEST OF THE
CHARLESTON TRI-COUNTY AREA...THUNDERSTORMS COULD BECOME SEVERE
LATE THIS MORNING THROUGH LATE THIS AFTERNOON OR EARLY THIS
EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS EXCEEDING
60 MPH...BUT ISOLATED THUNDERSTORMS COULD ALSO PRODUCE HAIL THE
SIZE OF QUARTERS OR LARGER. MOST SEVERE WEATHER WILL OCCUR BETWEEN
11 AM AND 6 PM.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA
OUTLETS FOR UPDATED INFORMATION REGARDING HAZARDOUS WEATHER TODAY...
AS CONVECTIVE WATCHES AND WARNINGS COULD EVENTUALLY BE ISSUED.

COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD AGAIN PRODUCE
SHALLOW SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS...SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE
TUESDAY AFTERNOON...MAINLY SOUTH OF INTERSTATE 16 ACROSS SOUTHEAST
GEORGIA. DAMAGING WINDS WILL BE THE MAIN HAZARD...ALTHOUGH LARGE
HAIL WILL ALSO BE POSSIBLE.

COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD PRODUCE SHALLOW
SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE TUESDAY AND
WEDNESDAY EVENINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Special weather statement, Jun 4, 5:51 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
551 AM EDT MON JUN 4 2012

SCZ040-042>045-050-041045-
ALLENDALE-CHARLESTON-DORCHESTER-HAMPTON-INLAND BERKELEY-INLAND
COLLETON-
551 AM EDT MON JUN 4 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE...
DORCHESTER...HAMPTON...CHARLESTON...BERKELEY AND COLLETON COUNTIES
THROUGH 645 AM EDT...

AT 546 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST
OF DUNCAN CHAPEL TO ULMER...MOVING EAST AT 70 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...CANADYS...COTTAGEVILLE...CROSS...GIVHANS...HARLEYVILLE...
HENDERSONVILLE...JAMESTOWN...JEDBURG...KNIGHTSVILLE...LODGE...
MONCKS CORNER...LAKE MOULTRIE...PINOPOLIS...RIDGEVILLE...
RUFFIN...SAINT GEORGE...SAINT STEPHEN...SUMMERVILLE...WALTERBORO AND
WILLIAMS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS AROUND 40 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3276 8068 3315 8156 3316 8154 3311 8136
      3312 8119 3303 8108 3310 8095 3307 8090
      3314 8089 3334 8051 3326 8043 3327 8030
      3330 8026 3344 8023 3351 8008 3350 7996
      3333 7975 3328 7959
TIME...MOT...LOC 0948Z 277DEG 61KT 3343 8074 3311 8124

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 5:51 AM EDTSpecial Weather StatementCHSBerkeley, Colleton, Dorchester54 min
Jun 4, 3:56 PM EDTCoastal Flood AdvisoryCHS7 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.